Fraternal Order of Police VP blasts far-left prosecutors: ‘History will judge them for their cowardice’
Fraternal Order of Police National VP Joe Gamaldi on the LAPD reporting suspect in Brianna Kupfer killing had criminal history.
A Connecticut school continued to decontaminate the building after a 13-year-old student died after he reportedly ingested fentanyl at the school last week, according to multiple media reports.
TV affiliate, FOX-61 TV in Hartford, Connecticut, reported that officials were called to The Sports and Medical Sciences Academy in Hartford last Thursday, where they found an unconscious boy. CPR was administered, and the boy was taken to the hospital where he died two days later, according to the TV outlet.
The Sports and Medical Sciences Academy in Hartford, Conn., where a 13-year-old boy reportedly came into fatal contact with the powerful opioid fentanyl. The majority of illicit fentanyl in the United States originates in China, and oftentimes crosses into the U.S. from Mexico.
Two other juveniles were also taken to a local hospital with complaints of dizziness and later released, according to the report.
The media outlet said drug-detecting dogs were deployed to do a sweep of the school and officials reportedly found 40 bags of fentanyl.
CONNECTICUT 13-YEAR-OLD IN ‘GUARDED’ CONDITION AFTER FENTANYL OVERDOSE AT SCHOOL
A case like this 13-year-old boy certainly sheds light on the dangers of teen use of fentanyl.
A recent published case study pointed out the dangers of fentanyl and the importance of having discussions with teenagers. The report published in the American Journal of Pediatrics discussed a teenager’s dangerous reaction to a small amount of fentanyl used during a surgical procedure. (Health experts said fentanyl can be used with medicines during surgery to help the anesthetic work better).
According to the case study, Dr. Scott D. Cook-Sather, a physician of the Department of anesthesiology and critical care medicine at The Children’s Hospital of Philadelphia, informed the 17-year-old patient that he demonstrated a “heightened sensitivity to fentanyl” and the teen had a breathing episode during the medical procedure.
The teen had no history of drug use or sleep apnea according to the report. The case study discussed how the physician took time to discuss with the teen that young man was lucky to be in a situation where he was monitored by doctors who could act swiftly to stop the fentanyl reaction and not at a social gathering experimenting with the drug.
Dr. Cook-Sather told the teen that it is a learning lesson in avoiding a potentially deadly scenario in the event the teen was ever tempted to try the drug.
“I wanted to be certain that you understood the significant dangers of fentanyl because the drug as it is available outside of hospital settings is not pharmaceutical grade nor is it carefully measured or administered by experts with safety protocols in place,” the physician told the teenager after the medical procedure, according to the report.
(U.S. Drug Enforcement Adminstration)
The case study also described how the doctor cautioned the teen that fentanyl has illicitly manufactured versions of unknown quantity, potency, and is offered in settings that are unsafe and often with other drugs that can prove to be a dangerous combination.
Dr. Cook-Sather told Fox News that the published case study was intended as a cautionary tale.
“The core principle is that some people are very sensitive to the respiratory depressant effects of fentanyl, as some are sensitive to the primary and side effects of any medications. Most just don’t know it,” Cook –Sather told Fox News.
The physician also said “We published our story in hopes that it would reach people who are tempted to experiment with fentanyl and those who might counsel them — to help avert that one curious first try by that next naive outlier”.
DRUG OVERDOSE DEATHS, FUELED BY FENTANYL, HIT RECORD HIGH IN U.S.
Health experts told Fox News that fentanyl use is a growing problem with teenagers.
Dr. Fred Muench, PhD, is a clinical psychologist and President of the Partnership to End Addiction, and told Fox News,
“We are seeing increased overdose tragedies as a result of counterfeit pills and other substances laced with fentanyl.”
Jordan was hiding a bag containing 445 fentanyl pills worth an estimated $10,000 inside her pants, deputies said.
(Yavapai County Sheriff’s Office )
Although various media outlets reported the 13-year-old boy in Connecticut might have been exposed to the drug by skin contact, Muench, said it is a highly unlikely source of overdose.
“I would not be worried as a parent about skin contact. The greater threat is a kid taking a counterfeit pill like a Xanax laced with fentanyl. ”
Dr. Adam Berman is a medical toxicologist who works in emergency medicine at LIJ-Northwell on Long Island, N.Y., and told Fox News “While there are topical forms, more the levels that cause overdose come from it being inhaled or ingested.” The physician also explained that the drug is a narcotic and can lead to respiratory depression.
While the Connecticut tragedy has sparked discussions about teen use of fentanyl, media outlets are reporting the incident is also sparking discussions about having the drug Narcan available at schools in the event of an overdose.
Dr. Fred Davis is an associate chair of emergency medicine at Northwell Health on Long Island and told Fox News, “Having a reversal medication like Narcan can be lifesaving in the event of an overdose”
CLICK HERE TO GET THE FOX NEWS APP
Although, the best way to prevent fentanyl deaths health experts told Fox News, is to keep teenagers from succumbing to peer pressure or curiosity when it comes to experimenting with drugs.